Breathing difficulty after hormone therapy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

PA_grandma
Veteran Member


Date Joined Nov 2010
Total Posts : 3667
   Posted 11/19/2010 4:21 PM (GMT -6)   
I am the caregiver for my 79 year old husband.  He has been diagnosed with prostate cancer as well as Hodgkin's lymphoma.
 
The PCa is being treated with hormone therapy until the Hodgkin's is under control with chemo (due to begin the Friday after Thanksgiving)
 
He had his second monthly treatment of Firmagon three days ago and I am really concerned about his shortness of breath.... VERY severe on exertion and occasionally while at rest.  In reading about possible side effects it appears this might be an allergic reaction.
 
I cannot convince him to call his doctor.  He's afraid to find another cancer needing treatment in his lungs.  Tuesday he has a PFT scheduled as a pre-test for chemotherapy.  Will he flunk this test... and not be permitted to continue?
 
Feeling very helpless.  Any ideas on what I should do?

F8
Veteran Member


Date Joined Feb 2010
Total Posts : 3984
   Posted 11/19/2010 4:36 PM (GMT -6)   
>>Any ideas on what I should do?<<
 
definitely consult your doctor, tho i also suffer from shortness of breath due to lupron (i think).
 
ed
 
 
age: 55
PSA on 12/09: 6.8
no symptoms, no prostate enlargement
12/12 cores positive....gleason 3+4 = 7
HT, BT and IGRT
received 3rd and last lupron shot 9/14/10

PA_grandma
Veteran Member


Date Joined Nov 2010
Total Posts : 3667
   Posted 11/19/2010 4:56 PM (GMT -6)   
Yes Ed, I read that Lupron also had that side effect. John planned on switching to Lupron next month to spread out the injection time frame.

How did you deal with the breathing situation? ~ Joyce

F8
Veteran Member


Date Joined Feb 2010
Total Posts : 3984
   Posted 11/19/2010 5:07 PM (GMT -6)   
Joyce -- i just move slower and take it easy.  i'm pretty fortunate that my main job is recovering.  there were times when a half flight of stairs would have my legs burning and my lungs gasping for breath. my lungs feel congested most of the time but i don't have trouble catching my breath unless i really exert myself.
 
 like i said i have had alot of side effects but i've also had a lot of treatment this year.  i'm nine weeks past my last lupron shot and i finished IGRT almost three months ago.  the side effects now are joint stiffness, bloating, fatigue, weight gain etc.
ed
age: 55
PSA on 12/09: 6.8
no symptoms, no prostate enlargement
12/12 cores positive....gleason 3+4 = 7
HT, BT and IGRT
received 3rd and last lupron shot 9/14/10

PA_grandma
Veteran Member


Date Joined Nov 2010
Total Posts : 3667
   Posted 11/20/2010 3:44 PM (GMT -6)   
Ed, I appreciate hearing about your side effects. John had a 'good' day today. Only an occasional breathing problem. Yes, stairs are a pain. The sweats come and go. He's just begun this long road. I'm glad yours has been reached and wish you well.

We don't know what his stages are at this time. Previously, prostate was 4 when lymph nodes were thought to be involved. Now that the two node biopsies found a 'different' cancer we will soon learn that stage result He just had a PET scan this week. ~ Joyce
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 1:08 PM (GMT -6)
There are a total of 3,004,330 posts in 329,135 threads.
View Active Threads


Who's Online
This forum has 161737 registered members. Please welcome our newest member, adartist12.
227 Guest(s), 11 Registered Member(s) are currently online.  Details
Tim G, Mind body spirit, For My Hunny, Rikky1, 3timechamp, Admin, getting by, InTheShop, mareish, RunJerRun, straydog